Electron. J. Diff. Eqns., Vol. 2008(2008), No. 87, pp. 1-10.

Positive solutions to nonlinear second-order three-point boundary-value problems for difference equation with change of sign

Chunli Wang, Xiaoshuang Han, Chunhong Li

In this paper we investigate the existence of positive solution to the discrete second-order three-point boundary-value problem
 \Delta^2 x_{k-1}+ h(k) f(x_k)=0, \quad  k \in [1, n], \cr
 x_0 =0,  \quad  a x_l = x_{n+1},
where $n \in [2, \infty)$, $l \in [1, n]$, $0 < a < 1$, $(1-a)l \geq 2$, $(1+a)l\leq n+1$, $f \in C(\mathbb{R}^+,\mathbb{R}^+)$ and $h(t)$ is a function that may change sign on $[1, n]$. Using the fixed-point index theory, we prove the existence of positive solution for the above boundary-value problem.

Submitted March 6, 2008. Published June 11, 2008.
Math Subject Classifications: 39A05, 39A10.
Key Words: Boundary value problem; positive solution; difference equation; fixed point; changing sign coefficients.

Show me the PDF file (218 KB), TEX file, and other files for this article.

Chunli Wang
Institute of Information Technology
University of Electronic Technology
Guilin, Guangxi 541004, China
email: wangchunliwcl821222@sina.com
Xiaoshuang Han
Yanbian University of Science and Technology
Yanji, Jilin 133000, China
email: petty_hxs@hotmail.com
Chunhong Li
Department of Mathematics
Yanbian University
Yanji, Jilin 133000, China
email: abbccc2007@163.com

Return to the EJDE web page